Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Pain and swelling in the buttocks after an injury. Taking ibuprofen. Can I take a long flight?

4 days ago I slipped going down the stairs in my house and hit the upper part of my butt extremely hard. The area swelled immediately and I applied ice. Now about an 8 inch area is purple (black and blue). It is sore to the touch and still feels a little swollen, but so far I did not have to take any pain killers and have continued with my normal routines. I took ibuprofen the first day just to help keep the inflammation down. I plan to take a 6-hour flight in 4 days and was wondering if I should be concerned. I have heard that planes should be avoided after surgery and certain injuries. Should I be concerned about flying?
Asked On : Mon, 6 Aug 2012
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician, Infectious Diseases 's  Response
Welcome to HealthcareMagic forum.
You seem to most probably have a superficial bruise rather than any deep musculoskeletal injury .
Yes ibuprofen will help to resolve pain and swelling caused by the inflammation .
Most bruises would resolve significantly over 2-3 weeks. Yes there is a risk of a blood clot arising from surgery or injuries to block blood vessels in limbs , brain , lungs etc during long flights but the risk is more in deep tissue / bony injuries and surgeries. As in your case it's just a 6 hour flight and the injury seems superficial such complication is less likely . Also you can prevent it by avoiding prolonged sitting or frequently moving limbs or changing posture to ensure proper blood circulation of legs .
So please go ahead with your journey however if your swelling does not decrease in a weeks time do consult your doctor for reevaluation and management .
Wishing you good health.
Answered: Mon, 6 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor